MAUDE Adverse Event Report: COVIDIEN ENTFLX 12FR;36W/OSTYL W/Y PRT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTFLX 12FR;36W/OSTYL W/Y PRT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721211E
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer states the patient was admitted with a dobhoff tube in place, being used for tube feeds at home.The tube had been placed 12 days prior.Upon admission, the patient reported that the dobhoff had been clogged.The nurses attempted to unclog the dobhoff and upon trying to aspirate the tube, pulled back a formed white piece that looked like a piece of white rope, or piece of the inside lining of the tube itself.After aspirating, the tube remained clogged, and no further attempt was made to instill or aspirate through the line.The tube was removed and replaced.
 
Additional Manufacturer Narrative
A review of the device history record could not be conducted because a lot number was not provided.A photograph was submitted for evaluation.A visual inspection of the photo shows a syringe that appeared to contain a white residue.The most likely root cause indicates that this issue could occur due inadequate use of the procedure if the instructions of use are not followed.Feeding tubes should be flushed frequently to prevent clogging.If the sample is returned to be evaluate the complaint it is going to re-open to determine was is the residue.No corrective actions are deemed necessary at this moment.The process is running according to product specifications meeting quality acceptance criteria will be keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
ENTFLX 12FR;36W/OSTYL W/Y PRT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8793496
Report Number9612030-2019-02218
Device Sequence Number1707874
Product Code KNT
UDI-Device Identifier10884521583016
UDI-Public10884521583016
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884721211E
Device Catalogue Number8884721211E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date12/30/2019
Patient Sequence Number1